Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Mar 4, 2008, 10:25 PM EST for Duplin County, North Carolina. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2008, 10:25 PM EST (03:25 UTC)
- Expired
- Mar 4, 2008, 11:15 PM EST
- In force
- 50 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Duplin County, NC
The radar
The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 10:55 PM EST | TSTM WND DMG | 5 E Kenansville, NC | TREES DOWN ON HIGHWAY 24 BETWEEN KENANSVILLE AND BEULAVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 5:53 PM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 3.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KMHX 050325
TORMHX
NCC061-050415-
/O.NEW.KMHX.TO.W.0001.080305T0325Z-080305T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1025 PM EST TUE MAR 4 2008
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
DUPLIN COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITIES OF...WARSAW...WALLACE...
* UNTIL 1115 PM EST
* AT 1023 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES
SOUTHWEST OF WALLACE...MOVING NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
WALLACE BY 1035 PM EST...
ROSE HILL BY 1040 PM EST...
9 MILES NORTHWEST OF CHINQUAPIN BY 1045 PM EST...
KENANSVILLE BY 1050 PM EST...
6 MILES NORTHWEST OF BEULAVILLE BY 1055 PM EST...
KORNEGAY AND 7 MILES NORTHWEST OF POTTERS HILL BY 1100 PM EST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING
FOR EASTERN NORTH CAROLINA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3475 7820 3488 7816 3499 7816 3510 7807
3513 7790 3504 7776 3501 7775 3497 7770
3478 7773 3470 7794 3472 7802 3470 7814
TIME...MOT...LOC 0325Z 214DEG 57KT 3460 7817
$$
CULLEN3 follow-up statements
000
WWUS52 KMHX 050339
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1039 PM EST TUE MAR 4 2008
NCC061-050415-
/O.CON.KMHX.TO.W.0001.000000T0000Z-080305T0415Z/
DUPLIN NC-
1039 PM EST TUE MAR 4 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM EST FOR DUPLIN
COUNTY...
AT 1036 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR TEACHEY...OR ABOUT
NEAR WALLACE...MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
GREENEVERS AND 9 MILES NORTHWEST OF CHINQUAPIN BY 1045 PM EST...
KENANSVILLE BY 1050 PM EST...
6 MILES NORTHWEST OF BEULAVILLE AND 7 MILES NORTHWEST OF POTTERS
HILL BY 1055 PM EST...
KORNEGAY BY 1100 PM EST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING
FOR EASTERN NORTH CAROLINA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3475 7820 3488 7813 3510 7807 3513 7790
3504 7776 3501 7775 3497 7770 3478 7773
3472 7794 3474 7802 3472 7813
TIME...MOT...LOC 0339Z 214DEG 57KT 3478 7802
$$
CULLEN000
WWUS52 KMHX 050353
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1052 PM EST TUE MAR 4 2008
NCC061-050415-
/O.CON.KMHX.TO.W.0001.000000T0000Z-080305T0415Z/
DUPLIN NC-
1052 PM EST TUE MAR 4 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM EST FOR DUPLIN
COUNTY...
AT 1049 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR KENANSVILLE...OR
ABOUT 12 MILES SOUTHEAST OF WARSAW...MOVING NORTHEAST AT 50 MPH.
THE TORNADO WILL BE NEAR...
KORNEGAY AND 7 MILES NORTHWEST OF POTTERS HILL BY 1100 PM EST...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING
FOR EASTERN NORTH CAROLINA.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3475 7820 3488 7813 3510 7807 3513 7789
3504 7776 3501 7775 3497 7770 3478 7773
3472 7794 3474 7802 3472 7813
TIME...MOT...LOC 0352Z 214DEG 57KT 3495 7788
$$
CULLEN000
WWUS52 KMHX 050416
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1113 PM EST TUE MAR 4 2008
NCC061-050423-
/O.EXP.KMHX.TO.W.0001.000000T0000Z-080305T0415Z/
DUPLIN NC-
1113 PM EST TUE MAR 4 2008
...THE TORNADO WARNING FOR DUPLIN COUNTY EXPIRES AT 1115 PM EST...
THE STORM THAT PROMPTED THE TORNADO WARNING FOR DUPLIN COUNTY HAS
MOVED INTO LENOIR COUNTY. THEREFORE THE WARNING WILL ALLOWED TO
EXPIRE. THIS STORM PRODUCED DAMAGE 5 MILES EAST OF KENANSVILLE AT
1055 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING
FOR EASTERN NORTH CAROLINA.
LAT...LON 3475 7820 3488 7813 3510 7807 3513 7789
3504 7776 3501 7775 3497 7770 3478 7773
3472 7794 3474 7802 3472 7813
TIME...MOT...LOC 0413Z 215DEG 34KT 3510 7775
$$
CULLENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Mar 4, 4:27 PM EST, 5 hours 58 minutes earlier.
Area forecast discussion, Mar 4, 4:27 PM EST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
427 PM EST TUE MAR 4 2008
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE REGION OVERNIGHT
ACCOMPANIED BY STRONG TO SEVERE THUNDERSTORMS. HIGH PRES WILL BUILD
IN THU AND THU NIGHT. AN AREA OF LOW PRES WILL APPROACH FROM THE S
FRI AND MOVE ACROSS THE AREA FRI NIGHT AND EARLY SAT. HIGH PRES WILL
BUILD IN FROM THE W SAT NIGHT AND SUN.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
NO CHANGE TO SVR WX THREAT FOR TONIGHT. INSTABILITY WILL BE MARGINAL
BUT WIND FIELDS VERY STRONG SO ANYTHING THAT GETS GOING COULD LIKELY
PRODUCE WINDS OVER 50 KTS. WDSPRD LINE OF SHOWERS AND EMBEDDED TSTMS
FORM WRN NC THROUGH SC BECOMING MORE CELLULAR PAST FEW
HOURS...ENHANCING SVR POTENTIAL. CELLS IN LINE MOVING SSW TO NNE
WITH LINE GRADUALLY MOVING E. LINE WILL LIKELY REACH COASTAL PLAINS
7-9 PM...MOVING OFFSHORE AFTER MIDNIGHT. ANOTHER LIMITING FACTOR MAY
BE BULGE IN LINE NOW MOVING OFF GA COAST. ACTIVITY WITH THIS MAY
DEVELOP OVER GULF STREAM AND ROB MSTR TRANSPORT IN ERN NC...LIMITING
DEEPER CONVECTION. RAISED POPS TO 100 PERCENT ALL ZONES OVERNIGHT
AND BEEFED UP WORDING FOR TSTMS TO INCLUDE PSBL SVR WITH DAMAGING
WINDS. COORDINATED WITH MARINE FCST ON WINDS AND DECIDED TO GO WITH
WIND ADVSRY FOR CARTERET AND OUTER BANKS OVERNIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
WEAK HIGH PRES WILL PRODUCE DRYING CONDITIONS WED-THU BUT NO
SIGNIFICANT CAA SO TEMPS ONLY SLIGHTLY COOLER DURING PERIOD. MODELS
AGREE ON LOW DEVELOPING IN NRN GULFMEX AND MOVING ACROSS AREA FRI
NIGHT-SAT BUT SOME DIFFERENCES ON TIMING AND TRACK. KEPT POPS IN
HIGH CHC RANGE FOR NOW...MAINLY FRI AFTN-FRI NIGHT. MOS BLEND FOR
TEMPS.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
FOLLOWED HPC GDNC DURING PERIOD WITH HIGH PRES DOMINATING. LINGERING
SLGT CHC POPS FOR EARLY SAT...THEN DRY REST OF PERIOD. BELOW NORMAL
TEMPS FOR SUN...THEN GRADUALLY MODERATING.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
.BKN TO OVC CIGS MOSTLY BTWN 3-5KT AFFECTING THE TERMINALS THIS AFTN
AND SHOULD PERSIST THROUGH DAYLIGHT HOURS...WITH PATCHY MVFR CIGS.
GRADIENT SLY WINDS CONTINUE TO GUST IN THE 25-30 KT RANGE WITH OCC
UP TO 35 KT...AND THIS IS EXPECTED TO CONTINUE THROUGH THIS EVENING
AHEAD OF FRONTAL BNDRY. ISO-SCT SHOWER ACTIVITY TO AFFECT THE
TERMINALS INITIALLY THROUGH EARLY THIS EVENING WITH OCC. RUMBLE OF
THUNDER POSSIBLE. MAIN CONVECTIVE ACTIVITY..WITH POTENTIAL STRONG TO
SVR CELLS...EXPECTED AFTER ABOUT 6PM THROUGH MIDNIGHT...THEN
IMPROVING FROM W TO E THROUGH EARLY WED MORNING. MAIN THREAT WILL BE
DAMAGING WIND GUSTS POTENTIALLY GUSTING IN EXCESS OF 45KT.
CIGS/VSBYS EXPECTED TO LOWER TO MVFR WITH ISOLATED IFR IN CONVECTION
AS WELL.
CONDS IMPROVE TO VFR LATE TONIGHT FROM W TO E WITH WINDS DIMINISHING
AND SHIFTING SW TO W THROUGH TOMORROW AFTN. VFR EXPECTED TO DOMINATE
THROUGH THU NIGHT...WITH NEXT CHANCE OF WIDESPREAD PRECIP AND IFR
FRI AND FRI NIGHT AS LOW PRES MOVES NE THROUGH THE AREA FROM THE
GOMEX. IMPROVING CONDS EXPECTED DURING THE WEEKEND AS HIGH PRES AND
DRIER AIR MOVES INTO THE AREA.
&&
.MARINE...
A STRONG FRONTAL SYSTEM WILL BRING VERY DANGEROUS MARINE CONDITIONS
TO EASTERN NORTH CAROLINA COASTAL WATERS TONIGHT THROUGH EARLY
WEDNESDAY. 12Z GUIDANCE LOOKED A LITTLE MORE ROBUST WITH PREFRONTAL
SLY WINDS TONIGHT SO HAVE OPTED TO UPGRADE SC ADVISORIES TO GALE
WARNINGS ALL WATERS BUT ALBERMARLE SOUND. NOT RULING OUT A FEW GUSTS
TO GALE UP THERE BUT NOT EXPECTING TO BE FREQUENT ENOUGH TO ISSUE
GLW. THIS SYSTEM IS EXPECTED TO BRING STRONG TO SEVERE TSTMS TO THE
WATERS OVERNIGHT AS WELL...AND MAY STILL AFFECT THE CENTRAL WATERS
EARLY TOMORROW MORNING BEFORE MOVING OUT TO SEA THEREAFTER. SOME
CONVECTIVE WIND GUSTS IN EXCESS OF 45KT ARE POSSIBLE ALONG WITH
DANGEROUS LIGHTNING. I SUSPECT THE SRN WATERS WILL STRUGGLE TO REACH
GALE CRITERIA NEAR SHORE (IE BUOY 41035) OUTSIDE OF CONVECTION...BUT
WITH WARMER SSTS FURTHER E EXPECT MUCH STRONGER WINDS IN THE OUTER
PORTION OF THE ZONE. MULTIGRID WW3 LOOKED OK WITH SEAS SO DID NOT
STRAY MUCH FROM THOSE NUMBERS. EXPECTING PEAK SEAS UPWARDS OF AROUND
15 FT ESP OUTER PORTION OF CENTRAL WATERS LATE TONIGHT. DUE TO
SHADOWING EFFECTS...NRN WATERS WILL BE MUCH SMALLER ESP NEAR SHORE.
WINDS/SEAS DIMINISH DURING THE DAY ON WED WITH WEAK HIGH PRES
REBUILDING BUT SEAS NOT EXPECTED TO SUBSIDE TO BLO SC THRESHOLD
UNTIL LATE TOMORROW EVENING FOR CENTRAL WATERS.
FAIRLY WEAK PRES PATTERN EXPECTED OVER THE AREA THU AND THU NIGHT SO
THAT WILL BE THE MOST TRANQUIL BOATING TIME ACROSS THE AREA...BUT
STILL EXPECTING NEXT GOMEX STORM SYSTEM TO MOVE INTO THE AREA FROM
THE SW FRI AND FRI NIGHT. GUIDANCE IS IN A LITTLE BETTER AGREEMENT
WITH THE STORM MOVING NE JUST INLAND FROM THE COAST...WITH THE
ECMWF REMAINING A BIT OF A W OUTLIER. HAVE GONE WITH MORE OF A
SOLN CLOSER TO THE COAST PER HPC. DETAILS WILL CONTINUE TO GET
IRONED OUT OVER THE NEXT FEW SHIFTS...BUT AT THIS POINT SUSPECT SC
ADVISORIES WILL BE NEEDED ESP FRI NIGHT WITH S/SW FLOW E OF THE
SYSTEM. QUICK SURGE OF CAA AND MODERATE NW/N WINDS EXPECTED SAT
THROUGH EARLY SUN AS HIGH PRES REBUILDS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 7 PM THIS EVENING TO 5 AM EST WEDNESDAY FOR
NCZ095-103-104.
MARINE...GALE WARNING FROM 9 PM THIS EVENING TO 7 AM EST WEDNESDAY FOR
AMZ135-158.
SMALL CRAFT ADVISORY UNTIL 10 AM EST WEDNESDAY FOR AMZ130.
GALE WARNING FROM 7 PM THIS EVENING TO 10 AM EST WEDNESDAY FOR
AMZ152-154-156.
GALE WARNING FROM 9 PM THIS EVENING TO 10 AM EST WEDNESDAY FOR
AMZ150.
&&
SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...JBM
AVIATION...MW
MARINE...MWHazardous weather outlook, Mar 4, 4:53 PM EST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 453 PM EST TUE MAR 4 2008 NCZ095-103-104-052200- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 453 PM EST TUE MAR 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. A WIND ADVISORY HAS BEEN POSTED FOR CARTERET COUNTY AND THE OUTER BANKS THIS EVENING THROUGH EARLY WEDNESDAY MORNING...FOR STRONG SOUTHERLY WINDS IN EXCESS OF 35 MPH AWAY FROM THE THUNDERSTORMS EXPECTED TONIGHT. ...SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING WINDS...TORNADOES...AND LOCALIZED HEAVY RAINFALL...ARE POSSIBLE ACROSS THE REGION TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH EASTERN NORTH CAROLINA LATER THIS EVENING. THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED TORNADOES...HAIL AND HEAVY RAINS WILL ALSO BE POSSIBLE. THE APPROXIMATE TIME FRAME OF THE THREAT IS FROM 800 PM STARTING IN THE COASTAL PLAINS...THROUGH 300 AM ACROSS COASTAL SECTIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ029-044>047-079>081-090>094-098-052200- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 453 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT ...SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING WINDS...TORNADOES...AND LOCALIZED HEAVY RAINFALL...ARE POSSIBLE ACROSS THE REGION TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH EASTERN NORTH CAROLINA LATER THIS EVENING. THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED TORNADOES...HAIL AND HEAVY RAINS WILL ALSO BE POSSIBLE. THE APPROXIMATE TIME FRAME OF THE THREAT IS FROM 800 PM STARTING IN THE COASTAL PLAINS...THROUGH 300 AM ACROSS COASTAL SECTIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Mar 4, 6:19 PM EST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 619 PM EST TUE MAR 4 2008 NCZ090-050030- DUPLIN- 619 PM EST TUE MAR 4 2008 ...GUSTY THUNDERSTORMS MOVING INTO DUPLIN COUNTY... AT 619 PM EST...THERE WERE THUNDERSTORMS FROM 14 MILES SOUTH OF SMITHFIELD TO 14 MILES EAST OF WHITEVILLE...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR WARSAW AT 720 PM EST. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. CULLEN
Special weather statement, Mar 4, 7:28 PM EST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 728 PM EST TUE MAR 4 2008 NCZ029-044-079-090-091-050145- DUPLIN-LENOIR-GREENE-MARTIN-PITT- 728 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORMS WILL AFFECT PITT...MARTIN...GREENE...LENOIR AND DUPLIN COUNTIES UNTIL 845 PM EST... AT 728 PM EST...THERE WERE STRONG THUNDERSTORMS FROM 17 MILES NORTH OF GOLDSBORO TO 11 MILES NORTHEAST OF ELIZABETHTOWN...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WARSAW AT 750 PM EST...LA GRANGE AT 810 PM EST...FARMVILLE AT 820 PM EST...KINSTON AT 835 PM EST...WINTERVILLE AT 845 PM EST. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE AYDEN AND GREENVILLE. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. MW/BC
Special weather statement, Mar 4, 8:45 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 845 PM EST TUE MAR 4 2008 NCZ044-079-090-091-050245- DUPLIN-LENOIR-GREENE-PITT- 845 PM EST TUE MAR 4 2008 ...STRONG THUNDERSTORMS WILL AFFECT PITT...GREENE...LENOIR AND DUPLIN COUNTIES UNTIL 945 PM EST... AT 845 PM EST...THERE WERE STRONG THUNDERSTORMS FROM 19 MILES NORTHWEST OF FARMVILLE TO 14 MILES SOUTHWEST OF WARSAW...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WARSAW AT 850 PM EST...LA GRANGE AT 925 PM EST...FARMVILLE AT 945 PM EST.. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 28
Special weather statement, Mar 4, 8:57 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 857 PM EST TUE MAR 4 2008 NCZ098-050300- ONSLOW- 857 PM EST TUE MAR 4 2008 ...GUSTY THUNDERSTORMS WILL AFFECT ONSLOW COUNTY UNTIL 1000 PM EST... AT 857 PM EST...THERE WERE THUNDERSTORMS 11 MILES NORTH OF HAMPSTEAD...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR DIXON AT 920 PM EST...VERONA AT 925 PM EST...NEW RIVER AIR STATION AT 930 PM EST...CAMP LEJEUNE MAIN GATE AT 935 PM EST...MIDWAY PARK AT 940 PM EST...AND PINEY GREEN AT 945 PM EST. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. CULLEN
Special weather statement, Mar 4, 10:02 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1002 PM EST TUE MAR 4 2008 NCZ090-050400- DUPLIN- 1002 PM EST TUE MAR 4 2008 ...GUSTY THUNDERSTORM WILL AFFECT DUPLIN COUNTY UNTIL 1100 PM EST... AT 1002 PM EST...THERE WAS A THUNDERSTORM 15 MILES SOUTHWEST OF WALLACE...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR ROSE HILL AT 1020 PM EST...MAGNOLIA AT 1025 PM EST...KENANSVILLE AT 1035 PM EST. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BEULAVILLE. WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EST WEDNESDAY MORNING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. CULLEN
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 11:01 PM EST | Tornado Warning | MHX | Lenoir | 44 min |
| Mar 4, 11:04 PM EST | Tornado Warning | MHX | Duplin, Onslow | 31 min |
| Mar 4, 11:35 PM EST | Severe Thunderstorm Warning | MHX | Duplin, Greene, Lenoir | 85 min |
| Mar 4, 11:44 PM EST | Severe Thunderstorm Warning | MHX | Martin, Pitt | 76 min |
| Mar 4, 11:51 PM EST | Tornado Warning | MHX | Craven, Jones | 29 min |
| Mar 5, 12:04 AM EST | Tornado Warning | MHX | Beaufort | 41 min |
| Mar 5, 12:09 AM EST | Severe Thunderstorm Warning | MHX | Duplin, Greene, Jones, Lenoir, Onslow, Pitt | 81 min |
| Mar 5, 12:36 AM EST | Tornado Warning | MHX | Martin, Washington | 26 min |
| Mar 5, 12:39 AM EST | Special Marine Warning | MHX | 51 min | |
| Mar 5, 12:40 AM EST | Severe Thunderstorm Warning | MHX | Beaufort, Carteret, Craven, Hyde, Pamlico | 80 min |
| Mar 5, 1:12 AM EST | Tornado Warning | MHX | Beaufort, Pamlico | 33 min |
| Mar 5, 1:29 AM EST | Severe Thunderstorm Warning | MHX | Carteret | 46 min |
| Mar 5, 1:43 AM EST | Special Marine Warning | MHX | 47 min | |
| Mar 5, 1:56 AM EST | Special Marine Warning | MHX | 49 min | |
| Mar 5, 1:58 AM EST | Severe Thunderstorm Warning | MHX | Dare, Hyde | 77 min |
| Mar 5, 2:00 AM EST | Special Marine Warning | MHX | 45 min | |
| Mar 5, 2:44 AM EST | Special Marine Warning | MHX | 61 min |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.